Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Is it safe to take Lustral with Prozac?

DOCTOR OF THE MONTH - Jun 2014
Jun 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2496 Questions
Question
I would like to know if it is ok to take 25mg Lustral with 2 Prozac as I have increased relational ocd or what would you reccomend with Prozac as prozac works very well for me but I do need something else
Posted Thu, 20 Mar 2014 in Mental Health
 
 
Answered by Dr. Abhishek Kapoor 28 minutes later
Brief Answer: OCD Detailed Answer: HI Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query. In OCD, treatment of choice is fluoxetine(prozac), fluvoxamine and clomipramine. All these drugs are anti-obsessional drugs. In clinical practice, mostly psychiatrists start with fluoxetine followed by fluvoxamine and clomipramine. Fluoxetine and fluvoxamine, sertraline are SSRIs and clomipramine is a TCAs. If you are getting response with fluoxetine, then carry on with it. Better to increase the dose rather than adding sertraline (lustral) in treatment because drugs are from same group. In case, you want another drug, then i would suggest clomipramine that would give you better result. Rest you can discuss with your psychiatrist. In case, you need further help, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take Lustral with Prozac? 48 minutes later
Do you mean Clompramine with Prozac or instead of Prozac
 
 
Answered by Dr. Abhishek Kapoor 14 minutes later
Brief Answer: Clomipramine with prozac Detailed Answer: Hi Yes, clomipramine with prozac would give you better response than prozac alone. Clomipramine would help to control symptoms earlier than any other drugs, but there are certain side effects like dryness of mouth, sedation, anxiety symptoms, nausea, headache etc. Rest you can discuss with your psychiatrist about the dose and further escalation. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor